Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 23, 2011, 6:45 PM EDT for Fountain County, Montgomery County, Vermillion County, Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 6:45 PM EDT (22:45 UTC)
- Expired
- Mar 23, 2011, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Fountain County, IN, Montgomery County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 6:55 PM EDT | HAIL 1.75 | Covington, IN | |
| Mar 23, 7:01 PM EDT | HAIL 1.75 | Veedersburg, IN | |
| Mar 23, 7:07 PM EDT | HAIL 1.75 | Waynetown, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
197
WUUS53 KIND 232245
SVRIND
INC045-107-165-232330-
/O.NEW.KIND.SV.W.0019.110323T2245Z-110323T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 730 PM EDT/630 PM CDT/
* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR COVINGTON...OR 15 MILES EAST OF DANVILLE...
AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HILLSBORO AND WALLACE AROUND 700 PM EDT...
MELLOTT AND NEWTOWN AROUND 705 PM EDT...
WAYNETOWN AND WINGATE AROUND 710 PM EDT...
NEW RICHMOND AROUND 720 PM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4016 8753 4016 8749 4015 8749 4014 8742
4016 8742 4017 8744 4019 8744 4022 8696
3999 8690 3998 8728 3999 8753
TIME...MOT...LOC 2246Z 266DEG 27KT 4009 8731
WIND...HAIL <50MPH 1.75IN
$$
77/TDUD2 follow-up statements
410
WWUS53 KIND 232301
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT WED MAR 23 2011
INC165-232311-
/O.CAN.KIND.SV.W.0019.000000T0000Z-110323T2330Z/
VERMILLION-
701 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERMILLION COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4001 8725 4003 8729 4012 8728 4020 8724
4022 8696 3999 8690
TIME...MOT...LOC 2301Z 269DEG 36KT 4007 8714
$$
INC045-107-232330-
/O.CON.KIND.SV.W.0019.000000T0000Z-110323T2330Z/
FOUNTAIN-MONTGOMERY-
701 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
MONTGOMERY AND CENTRAL FOUNTAIN COUNTIES UNTIL 730 PM EDT...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR VEEDERSBURG...OR 16 MILES WEST OF
CRAWFORDSVILLE...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW RICHMOND AROUND 715 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4001 8725 4003 8729 4012 8728 4020 8724
4022 8696 3999 8690
TIME...MOT...LOC 2301Z 269DEG 36KT 4007 8714
WIND...HAIL <50MPH 1.75IN
$$
PUMA343
WWUS53 KIND 232329
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EDT WED MAR 23 2011
INC045-107-232339-
/O.EXP.KIND.SV.W.0019.000000T0000Z-110323T2330Z/
FOUNTAIN-MONTGOMERY-
729 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONTGOMERY AND
CENTRAL FOUNTAIN COUNTIES WILL EXPIRE AT 730 PM EDT/630 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4001 8725 4003 8729 4012 8728 4020 8724
4022 8696 3999 8690
TIME...MOT...LOC 2329Z 269DEG 36KT 4007 8677
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:57 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 23, 3:57 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 PM EDT WED MAR 23 2011 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS...LOW PRESSURE CENTER HAS MOVED TO THE EAST AND IS GETTING OVER INTO WESTERN OHIO AND FRONT/DRYLINE HAS MOVED THROUGH WITH IT. DEW POINTS HAVE DROPPED SIGNIFICANTLY /INTO THE 30S/ AND THIS SHOULD QUELL SEVERE POTENTIAL. STILL SEEING SOME CU DEVELOPMENT ON VISIBLE SATELLITE BUT AT THIS POINT SEVERE REDEVELOPMENT SEEMS UNLIKELY THIS AFTERNOON. TRUE COLD FRONT /AS IN THE ONE CONTAINING THE COLD AIR/ IS STILL HANGING BACK OVER ILLINOIS AND WILL MOVE THROUGH DURING THE OVERNIGHT HOURS...PLUNGING TEMPERATURES DOWN INTO THE 20S AND 30S AS IT PASSES AND KEEPING LOWER THAN AVERAGE TEMPERA TUES THROUGH THE EXTENDED. AFTER THIS DRY AND COLDER WEATHER WILL MOVE IN FOR THURSDAY BEFORE A SERIES OF SHORTWAVES MOVE THROUGH BRINGING PERIODIC CHANCES FOR RAIN OR SNOW TO THE AREA. && .NEAR TERM /THIS EVENING AND TONIGHT/... COULD SEE SOME REDEVELOPMENT OF SHOWERS/THUNDERSTORMS AS SATELLITE IS SHOWING SOME CU IN THE POST FRONTAL AREA SO WILL INCLUDE SOME CHANCES FOR THUNDER FOR THE REST OF THE EVENING. AT THIS POINT THOUGH WITH THE MUCH DRIER AIR AT THE SURFACE DO NOT EXPECT TO SEE ANYTHING SEVERE. COLD AIR WILL MOVE IN TONIGHT AND SHUT OFF CHANCES FOR THUNDERSTORMS AS IT DOES. DRY AIR ALOFT WILL MOVE IN ALONG WITH SOME MORE SURFACE MOISTURE AND SOUNDINGS LOOK LIKE DRIZZLE IS A DISTINCT POSSIBILITY. WITH THE ARRIVAL OF THE COLD AIR THIS COULD CHANGE OVER TO FREEZING DRIZZLE FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS. WITH WARM ROADS DO NOT EXPECT IT TO STICK OR HAVE MUCH OF AN IMPACT ON TRAVEL. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MODELS IN GOOD AGREEMENT SO WILL USE A CONSENSUS. HIGH PRESSURE WILL BUILD IN ON THURSDAY AND WILL CLEAR OUT THE CLOUD COVER DURING THE DAY. STRONG COLD ADVECTION WILL KEEP HIGH TEMPERATURES DOWN IN THE UPPER 30S TO MIDDLE 40S WHICH WILL SEEM PARTICULARLY COLD CONSIDERING THE WARM UP WE/VE HAD RECENTLY. THURSDAY NIGHT WILL SEE AN INCREASE IN CLOUD COVER DURING THE NIGHT AS SOME ISENTROPIC LIFT APPROACHES FOR FRIDAY. STARTED POPS ON FRIDAY WITH THE ARRIVAL OF ISENTROPIC LIFT IN THE SOUTHWEST AND INCREASED THIS TO CHANCE EVERYWHERE FOR FRIDAY NIGHT. TEMPERATURES ARE BORDERLINE SO AT THIS TIME WILL KEEP A RAIN OR SNOW OPTION GOING ACROSS THE NORTH WITH RAIN IN THE SOUTH. TEMPERATURES AGAIN WILL BE BELOW CLIMO WITH HIGHS IN THE UPPER 30S TO LOW 40S AND LOWS IN THE 20S AND 30S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HPC GUIDANCE LOOKS GOOD GIVEN VARIABILITY IN THE EXTENDED. LOOKS LIKE CENTRAL INDIANA WILL BE RUNNING COOLER THAN AVERAGE FOR THIS TIME OF YEAR WITH A SERIES OF SHORT WAVES MOVING THROUGH...WITH TEMPERATURES AND THICKNESSES BORDERLINE SO FOR MUCH OF THE PERIOD INCLUDED A CHANCE OR SLIGHT CHANCE OF RAIN OR SNOW. && .AVIATION.../FOR 231800Z TAFS/... LOW PRESSURE SYSTEM WITH COLD FRONT EXTENDING SOUTH BOTH OVER AREA AT 18Z. FRONT WILL MOVE RAPIDLY EAST OF INDIANA BY LATE AFTERNOON.THE LOW WILL LINGER OVER THE STATE WELL INTO TONIGHT. LATE TONIGHT INTO THURSDAY HIGH PRESSURE SHOULD DEVELOP OVER THE AREA FROM THE NORTHWEST. SEVERE THUNDERSTORMS WITH WINDS GUSTING TO 50 KNOTS AND LARGE HAIL POSSIBLE MAINLY EASTERN PORTIONS OF THE AREA TIL LATE AFTERNOON. OTHERWISE VFR CEILINGS AND VISIBILITIES AND WEST WINDS SUSTAINED AT 20 GUSTING TO 35 KNOTS. EARLY TONIGHT WIDESPREAD MVFR CEILINGS...LOCAL IFR CEILINGS...DEVELOPING. AREAS OF SHOWERS EARLY TONIGHT AND DRIZZLE OR FREEZING DRIZZLE POSSIBLE LATE TONIGHT...BIT VISIBILITIES SHOULD STAY MOSTLY VFR. MVFR CEILINGS BREAKING LATE THURSDAY. WINDS CHANGING FROM NORTHWEST...THROUGH THE NORTH...TO THE NORTHEAST OVERNIGHT INTO THURSDAY. SUSTAINED SPEEDS 15 KNOTS WITH GUSTS TO 25. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....CP AVIATION...JK
Hazardous weather outlook, Mar 23, 3:45 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EDT WED MAR 23 2011 INZ038>042-045>049-052>057-062>065-072-241945- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE STILL POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS... ANY LIGHTNING IS ALWAYS DANGEROUS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-241945- VERMILLION-PARKE-VIGO- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ061-068>071-241945- GREENE-DAVIESS-MARTIN-LAWRENCE-JACKSON- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...BUT THE SEVERE THREAT HAS DECREASED. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-241945- SULLIVAN-KNOX- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. NONETHELESS...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-036-241945- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-037-241945- CLINTON-HOWARD-BOONE- 345 PM EDT WED MAR 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY...BUT THE SEVERE THREAT HAS DECREASED. HOWEVER...DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A THREAT IN THUNDERSTORMS. WIND GUSTS AWAY FROM THUNDERSTORMS COULD ALSO BE 30 MPH OR MORE THROUGH THIS EVENING. TONIGHT WILL BE COLDER IN THE WAKE OF A COLD FRONT...AND LIGHT FREEZING DRIZZLE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IT WILL REMAIN COLDER THROUGH EARLY NEXT WEEK WITH A CHANCE THAT LIGHT SNOW COULD MIX IN WITH LIGHT RAIN FROM TIME TO TIME STARTING FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Special weather statement, Mar 23, 5:51 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 551 PM EDT WED MAR 23 2011 INZ029-030-036-232230- CLINTON-MONTGOMERY-TIPPECANOE- 551 PM EDT WED MAR 23 2011 AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTH OF LAFAYETTE...AND MOVING EAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... CLARKS HILL AND DAYTON AROUND 555 PM EDT... MULBERRY AND COLFAX AROUND 600 PM EDT... ROSSVILLE AROUND 610 PM EDT... FRANKFORT AROUND 615 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH. IN ADDITION...LIGHTNING IS ALWAYS DANGEROUS IN ANY STORM. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 77/TDUD
Special weather statement, Mar 23, 6:20 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 PM EDT WED MAR 23 2011 INZ038-040-232300- MADISON-TIPTON- 620 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN MADISON AND EASTERN TIPTON COUNTIES UNTIL 700 PM EDT... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TIPTON...OR 12 MILES SOUTHEAST OF KOKOMO... MOVING EAST AT 40 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... WINDFALL AROUND 625 PM EDT... ELWOOD AROUND 635 PM EDT... RIGDON AROUND 640 PM EDT... ORESTES AROUND 645 PM EDT... ALEXANDRIA AROUND 650 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4039 8568 4024 8568 4025 8613 4041 8614 TIME...MOT...LOC 2220Z 273DEG 33KT 4031 8601 77/TDUD
Local storm report, Mar 23, 6:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 4 SW SHARPSVILLE 40.34N 86.14W
03/23/2011 E0.25 INCH TIPTON IN TRAINED SPOTTER
PEA SIZED HAIL NEAR 300 N AND 700 W.
&&
AHOMANNSpecial weather statement, Mar 23, 6:27 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 627 PM EDT WED MAR 23 2011 INZ039-232315- HAMILTON- 627 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HAMILTON COUNTY UNTIL 715 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF NOBLESVILLE...OR 22 MILES WEST OF ANDERSON...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RURAL NORTHEASTERN HAMILTON COUNTY THROUGH 715 PM EDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4022 8586 4005 8587 4005 8624 4022 8624 TIME...MOT...LOC 2227Z 268DEG 38KT 4015 8607 77/TDUD
Special weather statement, Mar 23, 6:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 635 PM EDT WED MAR 23 2011 INZ040-041-232315- DELAWARE-MADISON- 635 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DELAWARE AND NORTHEASTERN MADISON COUNTIES UNTIL 715 PM EDT... AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALEXANDRIA...OR 8 MILES SOUTH OF FAIRMOUNT...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GASTON AND MATTHEWS AROUND 645 PM EDT... EATON AROUND 700 PM EDT... ALBANY AND CONVERSE AROUND 715 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4022 8522 4021 8574 4039 8575 4040 8522 TIME...MOT...LOC 2235Z 271DEG 27KT 4031 8562 77/TDUD
Special weather statement, Mar 23, 6:42 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 642 PM EDT WED MAR 23 2011 INZ028-035-036-043-232330- FOUNTAIN-MONTGOMERY-VERMILLION-WARREN- 642 PM EDT WED MAR 23 2011 ...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION... NORTHWESTERN MONTGOMERY...CENTRAL FOUNTAIN AND SOUTHWESTERN WARREN COUNTIES UNTIL 730 PM EDT/630 PM CDT/... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COVINGTON...OR 12 MILES EAST OF DANVILLE... MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... VEEDERSBURG AROUND 655 PM EDT... MELLOTT...HILLSBORO AND NEWTOWN AROUND 705 PM EDT... WINGATE AND WAYNETOWN AROUND 710 PM EDT... NEW RICHMOND AROUND 720 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4023 8752 4022 8696 4001 8697 4002 8754 TIME...MOT...LOC 2242Z 267DEG 29KT 4013 8739 77/TDUD
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 12:58 PM EDT | Special Weather Statement | IND | Daviess | 32 min |
| Mar 23, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 40 min |
| Mar 23, 1:20 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Johnson, Rush, Shelby | 40 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Rush, Shelby | 33 min |
| Mar 23, 1:27 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 48 min |
| Mar 23, 1:48 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 42 min |
| Mar 23, 1:48 PM EDT | Tornado Warning | IND | Decatur, Rush, Shelby | 42 min |
| Mar 23, 2:03 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 42 min |
| Mar 23, 2:10 PM EDT | Tornado Warning | IND | Jackson | 35 min |
| Mar 23, 2:16 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 22 min |
| Mar 23, 2:25 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Randolph | 35 min |
| Mar 23, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| Mar 23, 2:41 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 11 min |
| Mar 23, 6:20 PM EDT | Special Weather Statement | IND | Tipton | 40 min |
| Mar 23, 6:27 PM EDT | Special Weather Statement | IND | Hamilton | 48 min |
| Mar 23, 6:35 PM EDT | Special Weather Statement | IND | Delaware | 40 min |
| Mar 23, 6:39 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 51 min |
| Mar 23, 6:42 PM EDT | Special Weather Statement | IND | Fountain | 48 min |
| Mar 23, 6:52 PM EDT | Severe Thunderstorm Warning | IND | Madison | 25 min |
| Mar 23, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 34 min |
| Mar 23, 7:08 PM EDT | Severe Thunderstorm Warning | IND | Delaware | 32 min |
| Mar 23, 7:12 PM EDT | Tornado Warning | IND | Montgomery | 33 min |
| Mar 23, 7:21 PM EDT | Special Weather Statement | IND | Parke | 39 min |
| Mar 23, 7:25 PM EDT | Tornado Warning | IND | Montgomery | 21 min |
| Mar 23, 7:29 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 40 min |
| Mar 23, 7:36 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 30 min |
| Mar 23, 7:41 PM EDT | Special Weather Statement | IND | Randolph | 49 min |
| Mar 23, 7:53 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 23 min |
| Mar 23, 7:56 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.